MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN TARGETING GUIDE, S; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN TARGETING GUIDE, S; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a lag screw reamer fractured while using it with a damaged targeting guide.The piece of fractured lag screw reamer was retained in the patient¿s femoral head.No further patient impact has been reported.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 ¿ znn, cmn lag screw reamer, short item#00-2490-003-64 lot#4502612584.G2 ¿ foreign ¿ south africa.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2023-00403.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No additional event information at this time.
 
Additional Manufacturer Narrative
(b)(4).The lag screw reamer and the targeting guide were returned for investigation.The event can be confirmed as the instrument is fractured within the cutting area.The targeting guide shows some scratches and minor damages on the external surface, most likely from repeated usage on the field.The inner surfaces and the rim of the positioning holes appear inconspicuous.A functional test was performed on the returned instruments.Different test-nails with different ccd angles were assembled on the targeting guide: the alignment of each positioning holes of the guide with the nails hole was tested by passing the lag screw reamer through the cannula.The test shows that the alignment takes place as intended in the surgical technique.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Complaints are monitored in order to identify potential adverse trends.Medical records were not provided.Based on product evaluation and functional test, the targeting guide functions as intended; also, the alignment holes are 100% inspected, therefore it is unlikely that misalignment between the holes of the guide and the hole of the nail occurred.Surgical technique recommends to "assemble the lag screw trocar into the lag screw cannula and pass through the correct hole in the targeting guide for the chosen ccd angle" and suggest "hole indicators can be placed in static (st) and dynamic (dy) holes of the targeting guide and in holes for ccd angles that will not be used to avoid the occidental use of those holes during the surgery".It can only be assume that the wrong ccd hole may have been used and the tip of the lag screw reamer impinged on the nail, leading to the fracture of the reamer.However, with the available information, it is impossible to accurately reproduce the reported event and a definitive root cause cannot be established.This follow-up report is being submitted to relay additional information.

Brand Name
ZNN, CMN TARGETING GUIDE, S
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17369631
Report Number0009613350-2023-00404
Device Sequence Number3874610
Product Code HSB
UDI-Device Identifier00889024276239
UDI-Public(01)00889024276239(11)140514(10)14.977760
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-2490-003-08
Device Lot Number14.977760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose